Alert archive / Arizona / Freeze Warnings in 2014

Freeze Warning 2, NWS Tucson, AZ

November 3, 20144 counties in Arizona

NWS Tucson, AZ issued this freeze warning at Nov 3, 2014, 2:44 AM MST for 4 counties in Arizona. It took effect at Nov 4, 2014, 2:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2014, 2:44 AM MST (09:44 UTC)
In effect from
Nov 4, 2014, 2:00 AM MST
Expired
Nov 4, 2014, 8:00 AM MST
In force
6 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 9.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2014-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2014-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1981 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WWUS75 KTWC 030944
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
244 AM MST MON NOV 3 2014

AZZ507-508-032200-
/O.UPG.KTWC.FZ.A.0001.141104T0900Z-141104T1500Z/
/O.NEW.KTWC.FZ.W.0002.141104T0900Z-141104T1500Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX
244 AM MST MON NOV 3 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* IMPACTS...BELOW FREEZING TEMPERATURES EXPECTED ACROSS PARTS OF
  THE WARNED AREA MAY DAMAGE OR KILL SENSITIVE VEGETATION. OUTDOOR
  WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP
  SLOWLY TO PREVENT POSSIBLE BURSTING.

* TEMPERATURES...WHILE NOT EVEY LOCATION IN THE WARNED AREA WILL
  DROP BELOW FREEZING...PRE-DAWN LOW TEMPERATURES IN THE COLDER AREAS
  WILL GENERALLY RANGE FROM 28 TO 32 DEGREES.

* TIMING...FREEZING TEMPERATURES ARE EXPECTED TO OCCUR FROM 2 AM
  TO 8 AM MST TUESDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB. ALSO YOU CAN POINT AND CLICK
  ON THE MAP ON THE MAIN PAGE TO SEE THE LOW TEMPERATURE FORECAST
  FOR YOUR NEIGHBORHOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$

CERNIGLIA
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
2 follow-up statements
440 
WWUS75 KTWC 032129
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
229 PM MST MON NOV 3 2014

AZZ507-508-040700-
/O.CON.KTWC.FZ.W.0002.141104T0900Z-141104T1500Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX
229 PM MST MON NOV 3 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY.

* IMPACTS...BELOW FREEZING TEMPERATURES EXPECTED WHICH MAY DAMAGE
  OR KILL SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE
  WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT
  POSSIBLE BURSTING.

* TEMPERATURES...TEMPERATURES WILL FALL AT OR BELOW FREEZING WITH
  PRE-DAWN LOW TEMPERATURES IN THE COLDER AREAS GENERALLY RANGING
  FROM 28 TO 32 DEGREES. THE AREA THAT WILL LIKELY SEE THE COLDEST
  TEMPERATURES WILL LIKELY OCCUR IN THE SULFUR SPRINGS VALLEY...
  ESPECIALLY NORTHWEST OF THE WILLCOX AREA.

* TIMING...FREEZING TEMPERATURES ARE EXPECTED TO OCCUR FROM 2 AM
  TO 8 AM MST TUESDAY MORNING. HOWEVER...THE DURATIONS OF THESE
  TEMPERATURES ARE NOT EXPECTED TO LAST THE ENTIRE TIME WINDOW OF
  2 AM TO 8 AM MST...BUT WILL FALL WITHIN THIS RANGE. IN
  ADDITION...MINIMUM TEMPERATURE DURATIONS ARE ONLY EXPECTED TO
  LAST FOR PERHAPS AN HOUR OR TWO AT MOST.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB. ALSO 
  YOU CAN POINT AND CLICK ON THE MAP ON THE MAIN PAGE TO SEE THE 
  LOW TEMPERATURE FORECAST FOR YOUR NEIGHBORHOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
066 
WWUS75 KTWC 040344
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
844 PM MST MON NOV 3 2014

AZZ507-508-041500-
/O.CON.KTWC.FZ.W.0002.141104T0900Z-141104T1500Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX
844 PM MST MON NOV 3 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY.

* IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL
  SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE
  WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT
  POSSIBLE BURSTING.

* TEMPERATURES...TEMPERATURES WILL GENERALLY RANGE FROM 29 TO 32
  DEGREES. THE AREA THAT WILL LIKELY SEE THE COLDEST TEMPERATURES
  SHOULD OCCUR IN THE SULFUR SPRINGS VALLEY...ESPECIALLY
  NORTHWEST OF THE WILLCOX AREA.

* TIMING...FREEZING TEMPERATURES ARE EXPECTED TO OCCUR FROM 2 AM
  TO 8 AM MST TUESDAY MORNING. HOWEVER...THE DURATIONS OF THESE
  TEMPERATURES ARE NOT EXPECTED TO PERSIST DURING THIS ENTIRE
  PERIOD...BUT SHOULD FALL WITHIN THIS RANGE. IN ADDITION...
  MINIMUM TEMPERATURE DURATIONS ARE ONLY EXPECTED TO LAST FOR
  PERHAPS AN HOUR OR TWO AT MOST.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

FRANCIS

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Nov 3, 2:15 AM MST, 29 minutes earlier.

Area forecast discussion, Nov 3, 2:15 AM MST, 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
215 AM MST MON NOV 3 2014

.SYNOPSIS...DRY CONDITIONS WILL PREVAIL INTO NEXT WEEKEND EXCEPT FOR
POSSIBLY A FEW SHOWERS NEAR THE NEW MEXICO BORDER TODAY.  AFTER
RATHER COOL TEMPERATURES TODAY AND TONIGHT...A GRADUAL WARMING TREND
WILL OCCUR FROM TUESDAY THROUGH THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...CORRECTED FREEZE WATCH TO FREEZE WARNING.  THE
REMAINDER UNCHANGED.

CURRENTLY...A DEEP UPPER LEVEL TROUGH EXTENDS FROM SASKATCHEWAN
SOUTHWEST TO 20N LATITUDE OFF THE WEST BAJA COAST WITH SW FLOW
ACROSS SE ARIZONA THIS MORNING.  THERE IS ENOUGH MOISTURE AND
INSTABILITY THAT LIGHT SHOWERS CONTINUE TO CLIP THE SE CORNER OF
COCHISE COUNTY EARLY THIS MORNING.  THIS TREND IS EXPECTED TO
CONTINUE AS THE MAIN TROUGH AXIS VERY SLOWLY SHIFTS EAST.  A SHORT
WAVE ROUNDING THE BOTTOM OF THE TROUGH OFF THE BAJA SPUR SHOULD
ROTATE NE AS THE TROUGH AXIS APPROACHES.  THE COMBINATION OF THE TWO
WITH THE LITTLE BIT OF LINGERING MOISTURE MAY BE ENOUGH TO CONTINUE
THE SHOWER THREAT FOR THE SE PART OF COCHISE COUNTY THUS HAVE
INTRODUCED A SLIGHT CHANCE OF SHOWERS THAT AREA TODAY.  OTHERWISE
DRY AND MOSTLY SUNNY SKIES WITH HIGH TEMPERATURES 10-15 DEGREES
BELOW NORMAL TODAY.  ONLY A FEW LOCATIONS IN THE FAR WESTERN DESERT
AREA WILL REACH 70 TODAY.

THAT COLD AIR MASS REMAINS IN PLACE TONIGHT WITH LIGHT WINDS AND
CLEAR SKIES WHICH WILL END UP PRODUCING THE COLDEST MORNING TEMPS
THUS FAR THIS SEASON...AS MUCH AS 5-10 DEGREES BELOW NORMAL.  GOOD
CHANCE AT BELOW FREEZING TEMPERATURES ACROSS MAINLY COCHISE COUNTY.
THERE MAY BE A COUPLE OF THE NORMALLY COLDER LOCATIONS THAT AREAS
THAT COULD PUSH DOWN INTO THE 20S.

BEYOND THAT...THE UPPER TROUGH SETTLES OVER SONORA MEXICO LATE
TUESDAY THEN SLOWLY HEADS EAST THROUGH THE REST OF THE WEEK.  THIS
ALLOWS HEIGHTS AND LOWER LEVEL THICKNESSES TO RISE AS AN UPPER LEVEL
RIDGE ATTEMPTS TO NOSE INTO THE AREA FROM THE WEST.  THIS WILL
RESULT IN STEADILY RISING TEMPERATURES...PUSHING ABOVE NORMAL ONCE
AGAIN BY THURSDAY UNDER CLEAR SKIES.  AT THIS POINT THE DEVELOPING
WARM AND DRY CONDITIONS LOOK TO LAST THROUGH THE COMING WEEKEND AND
INTO EARLY NEXT WEEK.  CERNIGLIA

&&

AVIATION...VALID THRU 04/06Z.
A FEW -SHRA MAY OCCUR NEAR THE NEW MEXICO BORDER THROUGH EARLY THIS
EVENING. OTHERWISE...DRY CONDITIONS WILL PREVAIL. WEST OF A KFHU TO
KSOW LINE EXPECT CLEAR SKIES. EAST OF A KFHU TO KSOW LINE...SCT-BKN
CLOUDS AT 4-8K FT AGL THRU 04/02Z...FOLLOWED BY CLEARING SKIES.
BETWEEN 03/16Z AND 04/02Z WLY/NWLY SURFACE WIND AT 10-18 KTS WITH
GUSTS TO AROUND 25 KTS...WITH THE STRONGEST SURFACE WIND EAST OF
KTUS. OTHERWISE...SURFACE WIND LESS THAN 10 KTS. AVIATION DISCUSSION
NOT UPDATED FOR TAF AMENDMENTS.  ZELL

&&

.FIRE WEATHER...THERE WILL BE A SLIGHT CHANCE OF SHOWERS NEAR THE
NEW MEXICO BORDER TODAY BEHIND AN EXITING SYSTEM. OTHERWISE...DRY
CONDITIONS ARE EXPECTED THROUGH NEXT WEEKEND. SIGNIFICANTLY COOLER
TEMPERATURES WILL OCCUR TODAY AND TUESDAY. WARMER READINGS ARE THEN
FORECAST MID TO LATE THIS WEEK AS HIGH PRESSURE ALOFT STARTS TO
BUILD BACK ACROSS THE SOUTHWESTERN UNITED STATES. EXPECT SOME GUSTY
EAST WINDS ON WEDNESDAY AND THURSDAY...ESPECIALLY FROM TUCSON EAST
TO THE NEW MEXICO BORDER.  ZELL

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
    FREEZE WARNING FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
    AZZ507-508.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 8:09 PM MSTFreeze WatchTWCCochise, Graham, Pima, Santa Cruz7 hr

Nearby

Freeze Warnings in Arizona, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.